MAUDE Adverse Event Report: LUMINEX CORPORATION ARIES FLU A/B & RSV ASSAY; ARIES® FLU A/B & RSV ASSAY

LUMINEX CORPORATION ARIES FLU A/B & RSV ASSAY; ARIES® FLU A/B & RSV ASSAY
Model Number 50-10020
Health Effect - Clinical Codes Death (1802); Dyspnea (1816); Fever (1858); Low Blood Pressure/ Hypotension (1914); Pneumonia (2011); Sepsis (2067); Weakness (2145)
Date of Event 12/22/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the investigation completed at this time, there is no indication of device malfunction.The event is also being investigated separately under escalation case (b)(4).
 
Event or Problem Description
Customer reported a discrepancy results for influenza b on aries flu a/b and rsv assay.Aries: influenza b positive.Sample was not repeated on aries.Confirmation testing, (b)(6) public health lab pcr state (multiplex rt pcr): influenza b negative.The patient was admitted due to fever, chills, sob, weakness, hypotension, pneumonia, sepsis.The aries flu b result was released to the physician on (b)(6) 2020 @ 1959.The patient was receiving following the treatments prior to aries result, azithromycin, vancomycin, zosyn; the addition of tamiflu was added after the aries result was released.The sample was not stored before testing on the aries.This patient's sample came to the laboratory from the emergency department and was tested immediately on demand (it was ordered stat).On (b)(6) 2020, sample ran on aries (b)(4) module a position a4 run: ariesk1-run#493-a sample id (b)(6) result: influenza a negative, rsv negative, influenza b positive (ct= 39.4 tm= 78.6).The sample was stored refrigerated prior to testing at (b)(6) public health lab and resulted as a flu b negative.Qc was ran on the aries instrument 9 hours prior on a4 and was successful.Date/time of expiry: (b)(6) 2020 @ 0554, cause of patient death: klebsiella pneumoniae severe sepsis secondary to bilateral pneumonia.
 
Additional Manufacturer Narrative
This follow up #001 for 1650733-2021-00001 is to correct the date of event (section b3) to on (b)(6) 2020.

Brand Name
ARIES FLU A/B & RSV ASSAY
Common Device Name
ARIES® FLU A/B & RSV ASSAY
Manufacturer (Section D)
LUMINEX CORPORATION
12212 technology blvd
austin TX 78727
MDR Report Key11181405
Report Number1650733-2021-00001
Device Sequence Number19543284
Product Code OCC
UDI-Device Identifier00840487100158
UDI-Public00840487100158
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K161220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/10/2021
Device Model Number50-10020
Device Catalogue Number50-10020
Device Lot NumberAB1226A
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;